Alert archive / North Carolina / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 72, NWS Wilmington, NC

June 24, 1995Robeson County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 24, 1995, 7:15 PM EDT for Robeson County, North Carolina. It was in force for 45 min.

The area

The counties it named.

The facts

Issued
Jun 24, 1995, 7:15 PM EDT (23:15 UTC)
Expired
Jun 24, 1995, 8:00 PM EDT
In force
45 min
Issued by
NWS Wilmington, NC
Area
Whole counties

County Robeson County, NC

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 1995-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 821 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 1995-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
821 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
545 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KILM 242314 RRA
SVRILM
NCC155-250000-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
715 PM EDT SAT JUN 24 1995
 
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  800 PM EDT
FOR EVERYONE IN THE FOLLOWING LOCATION...
 
IN SOUTHEAST NORTH CAROLINA
 
   ...ROBESON COUNTY
 
AT 712 PM EDT A SEVERE THUNDERSTORM WAS JUST WEST OF FAIRMONT MOVING
EAST AT 15 MILES AN HOUR. THE STORM WAS PRODUCING VERY HEAVY RAIN ALONG
WITH 3/4 INCH HAIL. IT WILL CONTINUE TO MOVE EAST...PASSING THROUGH
FAIRMONT BEFORE 745 PM.
 
PEOPLE IN THE PATH OF THIS STORM SHOULD BE ALERT FOR LARGE HAIL AND
DAMAGING WINDS. FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN CAN OCCUR
WITH ANY THUNDERSTORM.
 
SQI
 
&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:11 PM EDT, 5 hours 4 minutes earlier.

Area forecast discussion, Jun 24, 2:11 PM EDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT NC
210 PM EDT SAT JUN 24 1995

XPCT SLGT HIER THAN NRML POPS AND SLGTLY LWR THAN NRML TEMPS THRU PD
WI CONTD SW FLO.

PTTRN TO RMN GNRLY THE SAME OVR THE NXT CPL OF DAZ WI BROAD WK LO
PRES OVR ERN US. SHR AXIS TO RMN OVR NC TO HLP ENHNC CNVCTN. GUD TAP
OF GLF MSTR AT 850 TO CONT TO KP AREA MST. TEMPS DWN A BIT FRM
SEASONAL AVGS DUE TO INCRSD CLDS AND MSTR...HWVR XPCT THEM TO RMN
WRM. THAT CO8MBINED WI LO LVL FLO CONDUSIVE FOR AFTN SEABRZ EACH DAY
AND UPR LVL SHR AXIS WL PROVD FOR MAINLY AFTN AND NGTTM SHWRS AND
TSTMS.    CGG-G

.MHX...NONE

Nearby

Severe Thunderstorm Warnings in North Carolina, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.